Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 29, 2020, 9:49 PM EDT for Burlington County, Ocean County, New Jersey. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 9:49 PM EDT (01:49 UTC)
- Expired
- Mar 29, 2020, 10:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 10 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
546
WWUS81 KPHI 300149
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
949 PM EDT Sun Mar 29 2020
NJZ019-020-026-027-300230-
Northwestern Burlington-Coastal Ocean-Ocean-Southeastern Burlington-
949 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND EAST CENTRAL
BURLINGTON COUNTIES...
At 949 PM EDT, a strong thunderstorm was located over Presidential
Lakes, or 21 miles west of Toms River, moving east at 55 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Toms River, Beachwood, Tabernacle, Shamong, Presidential Lakes
Estates, Seaside Heights, Lakehurst, Pemberton, Wrightstown,
Mantoloking, Leisure Village, Dover Beaches North, Holiday City
South, Pleasant Plains, Cedar Glen West, Leisuretowne, Chatsworth,
Leisure Village East, Dover Beaches South and Presidential Lakes.
This includes Garden State Parkway between mile markers 71 and 90.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3977 7479 3998 7479 4006 7423 4008 7401
4008 7376 3981 7373
TIME...MOT...LOC 0149Z 265DEG 49KT 3990 7457
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 29, 8:02 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 29, 8:02 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 802 PM EDT Sun Mar 29 2020 .SYNOPSIS... A warm front moving through the northern Mid-Atlantic from south to north will be shunted offshore as a cold front sweeps through the region tonight. A reinforcing front will progress through the area tomorrow. A surface low in the Southeast on Tuesday morning will shift east-northeast off the Carolina coast by Wednesday morning. High pressure will build into the Northeast to close the week. A weak system may affect the area during the weekend. && .NEAR TERM /THROUGH MONDAY/... The warm front got hung up in central Delaware before a bay breeze boundary acted as a barrier and stopped the northward transition of warmer air. As such the stratus is had held on longer than initially forecast which has largely limited any threat of thunderstorms. The stratus should slowly erode through the rest of the night but slower than much the guidance was initially projection. With the absence of the dry air move in during the daylight, now when the clouds to thin out we've seen the low level moisture fog in many areas so I've expanded the areal coverage of patchy fog in the forecast. Temps were in the ball park but I used some of the latest rapid refresh guidance blended into a persistence forecast for the next couple of hours. Previous discussion...A warm front is slowly but surely lifting north this afternoon toward the forecast area as the parent surface low passes across the Great lakes region. The resulting edge of the eroding stratus has just made it to southern Delaware as of 3 PM and much of Delmarva should clear out through the reminder of the afternoon and into the evening. North of the warm front, temps will continue to hover around 50 degrees along with overcast skies. Well to our west across western PA, Ohio, and West Virginia, a well developed cumulus field exists with convection beginning to fire up toward the north where the better forcing aloft resides. A pseudo cold/occluded front will pass across the area into the overnight. Guidance differs as to the evolution of this feature since the exact location of the warm front is still uncertain. For example, the NAM advects drier air just above the surface but leaves a very shallow low-level moist stable layer. This does make sense meteorologically though given the occluded nature of the front and lack of any real cold air advection immediately in its wake. If this is the result, we may have some patchy fog, but opted to leave this out of the forecast for now. Expect low temperatures within a few degrees of 50 along with light and variable winds becoming more westerly toward daybreak. && .SHORT TERM /MONDAY NIGHT/... After any lingering shallow stable layer and/or fog mixes out during the morning, forecast soundings indicate that the boundary layer will become well mixed by the afternoon up to around the 800 mb layer. This along with westerly 925 mb winds of 25-30 kts will result in a rather breezy day with winds gusting up to around 30-35 mph. Otherwise, temperatures are forecast to warm nicely into the 60s as cold air advection will be lagging behind the departing system. Across eastern PA and northern NJ, scattered showers are possible throughout the day as a shortwave trough passes across the area. The shortwave will also usher in a deck of mid-level clouds resulting in mostly cloudy skies through much of the day especially, from the I-95 corridor and north/west. As the boundary layer stabilizes toward sunset, the winds will die down fairly quickly and temperatures will fall into the low 40s overnight. A few lingering showers will still be possible across northern NJ and easter central PA through the overnight as well as yet another shortwave trough passes. This will also keep the mid- level cloudiness locked in basically everywhere except Delmarva. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The medium-range period looks rather benign, with the main forecast challenges being precipitation chances on Tuesday and Wednesday. A weak perturbation on the western periphery of a larger midlevel vortex off the Northeast coast at 12z Tuesday will likely provide sufficient lift to generate some showers in the northern CWA Tuesday. The signal is strong enough with the deterministic models to introduce more widespread coverage of chance PoPs generally north of the Philadelphia area. The showers may linger into at least the afternoon, as the perturbation will move little as it interacts with the larger- scale vortex offshore as well as an approaching southern-stream perturbation moving into the Southeast. Eventually, the perturbation will shear apart as the stronger perturbation to the southwest approaches the Carolina coast Tuesday evening. With large-scale ascent weakening (primarily being shunted southward), any lingering showers should wane by Tuesday evening. Meanwhile, a precipitation shield on the north side of the attendant surface low moving off the coast late in the night will approach the southern fringe of the CWA. Models have trended farther south with this shield today, indicating a stronger influence of high pressure to the north. Given the strength of the midlevel vortex to the north and surface high pressure upstream, would not be surprised if virtually all precipitation with this southern-stream system remains out of our forecast area. Lowered PoPs slightly but did not remove entirely given continued model variability run to run. Any precipitation with this system looks increasingly like it will remain confined to Delmarva and far southern New Jersey. With considerable cloudiness and showers across the area on Tuesday, highs will be several degrees below average, but lows Tuesday night should remain near average. Given the stronger influence of the surface high to the north on Wednesday (as well as cool onshore flow), somewhat more confident that temperatures will remain below average. Lowered highs several degrees Wednesday (roughly 5 to 10 degrees below seasonal averages and similar to Tuesday's values). On the upstream side of the southern-stream system, high pressure will build into the area to close the week. Though cold advection will occur through Thursday night, decreased cloudiness and mixing combined with some downsloping will allow temperatures to increase closer to seasonal averages Thursday afternoon. Winds may be somewhat gusty during the day (25 to 35 mph possible), given the increased pressure gradient between the departing low and the approaching surface high. Friday will be similar to Thursday, but with lighter winds as the surface ridge axis moves closer to the region. Models continue to differ regarding the approach of a weak front the following weekend, but they have trended noticeably slower, likely owing to blocking downstream. Given that large-scale ascent will be displaced well northwest of the area, any precipitation with the front looks rather light and sparse in coverage at this point. Kept PoPs fairly low and temperatures close to seasonal through Sunday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Overnight...IFR or LIFR ceilings will generally start to improve after 06z however with significant low level moisture trapped below the inversion anticipate MVFR/IFR visibilities to persist through much of the overnight hours in patchy fog. Ceilings and flight conditions should improve at some point overnight towards daybreak to VFR. Monday...VFR ceilings generally between 4000-8000 feet. Light and variable winds becoming west-southwest 5-10 knots around 12z, then west-northwest 10-15 knots with gusts up to 25 knots from about 15z onward. Moderate confidence. Outlook... Monday night and Tuesday...Mainly VFR, though some showers may occur (especially north of PHL) with sub-VFR CIGs possible at times. Northwest winds Monday night becoming northeast or east on Tuesday with speeds generally around or below 10 kt. Moderate confidence. Tuesday night and Wednesday...Sub-VFR possible with a chance of rain, especially south of PHL. East to northeast winds gradually becoming more northerly on Wednesday. Speeds generally 5 to 15 kt. Low confidence. Wednesday night through Friday...Mainly VFR. Northwest winds 5 to 15 kt Wednesday night increasing to 10 to 20 kt with higher gusts on Thursday, diminishing again on Thursday night. Directions may become more northerly or northeasterly on Friday, but speeds should be lower than Thursday. Moderate confidence. && .MARINE... Seas will remain elevated around 5 feet across the northern-most ocean zones through the overnight so will leave the SCA as is. Some lingering patchy fog is still possible as well across all waters through the overnight, however no more dense fog is expected. Winds will remain largely light and variable overnight. On Monday, offshore winds will increase to around 15 kts during the day. Expect seas of 3-4 feet. Monday night...Sub-SCA conditions expected with seas 3-4 feet and westerly winds around 15 kts. Outlook... Tuesday...Sub-advisory winds/seas expected. Tuesday night and Wednesday...Increasing northeast winds 15 to 25 kt with gusts to 30 kt (especially off the Delaware coast). Seas may build to 5 to 7 feet by Wednesday before beginning to subside in the late afternoon. A chance of rain, primarily off the Delaware coast. Wednesday night...Any lingering high seas should drop below 5 feet by Thursday morning. Thursday through Friday...Northwest winds may approach advisory criteria at times, but general sub-advisory conditions expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ450>452. && Synopsis...CMS Near Term...CMS/Deal/Staarmann Short Term...Staarmann Long Term...CMS Aviation...CMS/Gorse Marine...CMS/Staarmann
Hazardous weather outlook, Mar 29, 3:42 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 342 PM EDT Sun Mar 29 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-301945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 342 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-452>455-301945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450-451-301945- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 342 PM EDT Sun Mar 29 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CMS
In the hours before
Special weather statement, Mar 29, 9:10 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
910 PM EDT Sun Mar 29 2020
NJZ017>019-022-027-PAZ070-071-300200-
Northwestern Burlington-Camden-Atlantic-Gloucester-Southeastern
Burlington-Delaware-Philadelphia-
910 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...GLOUCESTER...CENTRAL
BURLINGTON...SOUTHERN PHILADELPHIA AND SOUTHEASTERN DELAWARE
COUNTIES...
At 909 PM EDT, a strong thunderstorm was located over Gibbstown, or
10 miles southwest of Gloucester City, moving east at 45 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Philadelphia, Gloucester City, Cherry Hill, Evesham, Chester,
Deptford, Voorhees, Medford, West Deptford, Glassboro, Lindenwold,
Hammonton, Bellmawr, Woodbury, Pitman, Berlin, Tabernacle, Folcroft,
Shamong and Paulsboro.
This includes the following highways...
Atlantic City Expressway between mile markers 35 and 44.
Interstate 295 in New Jersey between mile markers 10 and 34.
Interstate 95 in Pennsylvania between mile markers 4 and 12.
New Jersey Turnpike between exits 2 and 3.
Interstate 476 in Pennsylvania near mile marker 0.
Interstate 76 in New Jersey between mile markers 0 and 1.
LAT...LON 3969 7533 3972 7536 3987 7539 3995 7451
3968 7450
TIME...MOT...LOC 0109Z 265DEG 39KT 3979 7526
NCSpecial weather statement, Mar 29, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
949 PM EDT Sun Mar 29 2020
NJZ019-020-026-027-300230-
Northwestern Burlington-Coastal Ocean-Ocean-Southeastern Burlington-
949 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND EAST CENTRAL
BURLINGTON COUNTIES...
At 949 PM EDT, a strong thunderstorm was located over Presidential
Lakes, or 21 miles west of Toms River, moving east at 55 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Toms River, Beachwood, Tabernacle, Shamong, Presidential Lakes
Estates, Seaside Heights, Lakehurst, Pemberton, Wrightstown,
Mantoloking, Leisure Village, Dover Beaches North, Holiday City
South, Pleasant Plains, Cedar Glen West, Leisuretowne, Chatsworth,
Leisure Village East, Dover Beaches South and Presidential Lakes.
This includes Garden State Parkway between mile markers 71 and 90.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3977 7479 3998 7479 4006 7423 4008 7401
4008 7376 3981 7373
TIME...MOT...LOC 0149Z 265DEG 49KT 3990 7457
NCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:10 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 50 min |
| Mar 30, 2:42 PM EDT | Special Weather Statement | PHI | Camden | 33 min |
| Mar 30, 3:30 PM EDT | Special Weather Statement | PHI | Camden | 45 min |
| Mar 30, 3:35 PM EDT | Small Craft Advisory | PHI | 7 days | |
| Mar 30, 4:08 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 52 min |
| Mar 30, 4:31 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 44 min |
| Mar 30, 4:57 PM EDT | Special Weather Statement | PHI | Atlantic | 33 min |
| Mar 30, 5:14 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 46 min |
| Mar 30, 5:52 PM EDT | Special Weather Statement | PHI | Atlantic | 38 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.